Erectile Dysfunction Community
ED caused by finasteride
About This Community:

Welcome to the Erectile Dysfunction community. Topics covered include drugs that cause ED, heart-related ED, kidney-related ED, impotence, multiple sclerosis, nerve damage, penile pumps, Peyronie’s Disease, questions to ask your doctor about ED, social issues regarding ED, stress, spinal cord injury, and surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ED caused by finasteride

Hello,
I originally was prescribed propecia for hair loss. I only took it for two weeks, but the ED was most severe. I saw someone who was known for dealing with finasteride sufferers and he prescribed tamoxifen for 1 month starting at 40mg per day for 1 week, then 30, 20 and 10 until done. The treatment program took 4 weeks.

My ED is now worse than it was..Morning erections are gone and I have ZERO libido. I have been off the tamoxifen for three weeks and everyone has told me that this condition is only temporary, but I must tell you that I'm scared to death thinking that I made a huge mistake by taking the tamoxifen. Even though the propecia originally caused this, I was gradually getting better, but everyone I spoke to felt that tamoxifen would speed things up.

It also caused pain in the groin area. I'm not certain if it is my testicles that hurt or the area around them.

Can anyone assure me that this condition is temporary? I will be meeting with my doctor to go over my urines again, but I just wanted to know if anyone had any advice for me.

Thank you
Related Discussions
7 Comments Post a Comment
Blank
Avatar_m_tn
get off all the meds for a few weeks and then have a complete hormone profile, if your doctor isn't experienced in these problems then find an endo or urologist who is. Finasteride 1mg is what you were on? It is normally very temporary, it usually  wears off in about 2 weeks. By taking the tamoxifen you probably threw your hormones further out of balance, causing more trouble. Taking a DHT suppressor for hair loss has always seemed kinda crazy to me.. I feel your pain though, I've been on HRT for all my life just about (injury) so i know how these things can affect a guy, when my T levels are too low or my E2 levels are too high (or low) I know it very quickly and personally....
Blank
Avatar_n_tn
Why the hell would he prescribe tamoxifen?  Did he confirm that your estradiol was high?  You can't get an erection without some E2.  Steroid users often experience this when they use too much estrogen inhibitor.  Stop taking the tamoxifen and get a full workup (FSH, LH, free and total testosterone, DHT and estradiol).  You will get your **** back, it just might take a little while.  
242579_tn?1252114771
Hello Sir,

It seems as though your tamoxifen administration has had a major effect on your libido. The other gentlemen are correct in that you would need a full endocrine workup regarding your FSH/LH levels, estradiol/estrogen levels and testosterone levels. For now, if no longer necessary, discontinue all medications and observe for improvements. If you have already attempted this, an endocrine workup will be required. The condition is most likely temporary, but some patients may experience longer time frames for return of sexual functions. Please let us know for any further concerns.

Thanks!
Blank
Avatar_m_tn
i also have major sexual sides and im 7 months off propecia.
Blank
Avatar_f_tn
Yes, finasteride is a dangerous drug and should only be taken under the supervision of a doctor. I've been taking finasteride (Proscar 1/4) everyday for the last 14 years and I've also experienced some sexual side effects (watery semen, loss of libido) but not ED.
Blank
Avatar_n_tn
man, listen. two things have either happened.

a) tamoxifen clearly dropped your e2 levels lower than needed for libido

b) it depressed your whole HPG system and further more your 5-ar II enzyme originally blocked from finasteride so you have less dht now in your testicles/prostate

drop all treatments and wait, run a clean diet and exercise with weights

normally libido should improve somewhat after a few months

check all necessary hormones and also 5-ar II activity through its metabolite androstenediol glucuronide (3-adiol-g). This is the most important test after use of finasteride

also check for ultrasensitive estradiol e2
Blank
Avatar_n_tn
guys finasteride effect lasts for 1 yr..ED is most of the time psychological if u still have problems then  contact your urologist n get testosterone and prolactin level done.go 4 testicular scans n reort the results to ur doctor.if u need help plz contact Dr H.S.Bhutani @00919478200755.ur all problems will be solved in 1 month.
Blank
Avatar_m_tn
I, although a male, got a breast cancer. I was operated, submitted to radiotherapy and then a treatment with Tamoxifen was prescribed. Before of all this, I had a fully normal sexual life, but after a week on tamoxifen I lost each sexual drive to the complete ED. It is good to be protected against cancer, but the idea of renouncing for life to sexual intercourse is also very frustrating. There is some remedy that would allow me to retourn to normal sexual life, or is it finished for ever? Thanks for answer.
Blank
Avatar_n_tn
right
with what is he going to kill the post-finasteride chronic fatigue syndrome?
indian herbs??
Blank
Avatar_m_tn
toppel, did you recover from the finasteride+tamoxifen side effects. I am exactly in the same situation. I suffered from finasderide induced ED and I took tamoxifen which made things worse.
I am grateful for a reply.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Erectile Dysfunction Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Sexual Health Answerers
139792_tn?1299416777
Blank
Dalubaba
Indore, India
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom
80052_tn?1358657300
Blank
jefelex
way off the beaten track!, BC
4851940_tn?1385441629
Blank
jemma116
United Kingdom